Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

First Rituxamib infusion

PhillyCeePhillyCee Posts: 35
edited 1. Aug 2011, 09:37 in Living with Arthritis archive
Hi,

hope you are all keeping well. Hello to the wife(Phillycee2) :grin:

Well I had my first infusion on Tuesday, it went well. No problems on the day. Knocked me out the next day and then came down with a chest infection which hs knocked me for 6........ Just got to hope this doesn't happen every time i have an infusion!!!!!!

Fingers crossed, no pain at the minute!!! Achey today though but I think it's the chest infection.

Million dollar question, is it the steroids or the rituxamib??????

Stay Well.

Phillyxx

Comments

  • valvalvalval Posts: 15,897
    edited 30. Nov -1, 00:00
    hi can not help as not on these meds but do hope chest infection short lived and one off for you glad pain less what ever the cause of it hiding lets hope it stays in hiding val
    val
  • skezierskezier Posts: 12,150
    edited 30. Nov -1, 00:00
    Hi Philly,

    good to see you again and nice to 'meet' your oh as well.

    Glad it went well and sadly a lot of infusions tend to knock you flying or a few days after. Hopefully it will work for you.

    Does it do it every time... depends cus it varies form person to person rally. If it works it will be worth it and well it very well might.

    The chest infection could be down to either really and just you been unlucky.... hope it will soon respond to the treatment and you will feel a lot better. hang in there flower. Cris x
  • dreamdaisydreamdaisy Posts: 31,567 ✭✭✭
    edited 30. Nov -1, 00:00
    I reckon it's the steroids. They are wonderful, miraculous things as they work almost instantaneously and seduce one into thinking that all is well when actually it isn't. Rituximab works in a different (and slow) way to the other biologics. I think you should be due another infusion in about two weeks, yes? Then it's a break of about six months and only then, perhaps, it will become apparent whether it is having an effect or not. Enjoy the steroids whilst they last, you will get another dose of them at the same time as the next infusion, and I hope that infection clears up soon. I wish you well. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • tillytoptillytop Posts: 3,460
    edited 30. Nov -1, 00:00
    Hi Phillycee

    Speaking as a fellow "Rituximab traveller" I would say with a fair degree of certainty that any improvement at this point is due to the steroids cos it's a fair old whack they give you to prevent infusion reactions. Rituximab does not act quickly and I was told not to worry if I had seen no signs of improvement after three months and that it may not be clear until after the second set of infusions after six months whether it is going to work. Another forum member said recently that it was a year before it started to work for him. :shock:

    As for the chest infection - if you haven't already been to the doc about it, please do as soon as you are able because ANY sign of infection needs to be checked out when you are on Rituximab - particularly something which comes on so quickly after the infusion. You may need antibiotics and you will almost certainly not be able to have your second infusion until the infection has completely cleared so the sooner you can get it sorted the better. I would also suggest that you contact the hospital to let them know about the infection so they can advise you.

    Please do keep us posted Philly.

    Tilly xxx
  • julie47julie47 Posts: 6,142
    edited 30. Nov -1, 00:00
    Hi Phillycee

    Glad the infusion went well but sorry that you now have the chest infection. I hope you start to feel better soon.
    Take care
    Juliepf x
Sign In or Register to comment.